Alert archive / Nebraska / Wind Chill Advisories in 2016

Wind Chill Advisory 1, NWS North Platte, NE

January 16, 20168 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Jan 16, 2016, 3:12 PM CST for 8 counties in Nebraska. It took effect at Jan 17, 2016, 3:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 16, 2016, 3:12 PM CST (21:12 UTC)
In effect from
Jan 17, 2016, 3:00 AM CST
Expired
Jan 17, 2016, 12:00 PM CST
In force
9 hr
Issued by
NWS North Platte, NE

Counties Boyd County, NE, Brown County, NE, Cherry County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Rock County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 110 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2016-01-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2016-01-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WWUS43 KLBF 162112
WSWLBF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
312 PM CST SAT JAN 16 2016

.BITTERLY COLD WIND CHILLS LIKELY TONIGHT ACROSS NORTH CENTRAL
NEBRASKA. AN ARCTIC COLD FRONT WILL PASS THROUGH NORTHERN NEBRASKA
TONIGHT. BEHIND THE FRONT SUBZERO TEMPERATURES WILL COMBINE WITH
NORTH WINDS OF 10 TO 15 MPH...PRODUCING BITTERLY COLD WIND CHILLS
OF 20 TO 25 BELOW ZERO.

NEZ005>010-028-029-171000-
/O.NEW.KLBF.WC.Y.0001.160117T0900Z-160117T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPARKS...VALENTINE...SPRINGVIEW...
SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...ROSE...ONEILL...
ATKINSON...BURWELL...BARTLETT...ERICSON
312 PM CST SAT JAN 16 2016 /212 PM MST SAT JAN 16 2016/

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM CST /2 AM MST/ TO NOON
CST /11 AM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM CST /2 AM MST/ TO
NOON CST /11 AM MST/ SUNDAY. 

* WIND CHILL VALUES...AS LOW AS -20 TO -25.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

SNIVELY
1 follow-up statement
769 
WWUS43 KLBF 171045 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
445 AM CST SUN JAN 17 2016

NEZ005>010-028-029-171800-
/O.CON.KLBF.WC.Y.0001.000000T0000Z-160117T1800Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARFIELD-WHEELER-
INCLUDING THE CITIES OF...SPARKS...VALENTINE...SPRINGVIEW...
SPENCER...BUTTE...LYNCH...AINSWORTH...BASSETT...ROSE...ONEILL...
ATKINSON...BURWELL...BARTLETT...ERICSON
445 AM CST SUN JAN 17 2016 /345 AM MST SUN JAN 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...


* WIND CHILL VALUES...AS LOW AS -20 TO -25.

* IMPACTS...FROSTBITE CAN OCCUR IN 30 MINUTES OR LESS IN THESE 
  CONDITIONS.... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

POWER

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Jan 16, 11:25 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Jan 16, 11:25 AM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1125 AM CST SAT JAN 16 2016

.SYNOPSIS...
ISSUED AT 313 AM CST SAT JAN 16 2016

AT H5 A LARGE GULF OF ALASKA LOW...AND A STRONG UPPER LOW TO THE
NORTH OF WINNIPEG WITH BROAD TROUGH INTO THE SOUTHERN PLAINS.
IN BETWEEN A STRONG RIDGE OVER THE WESTERN CONUS INTO WESTERN
CANADA.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 313 AM CST SAT JAN 16 2016

MODELS IN FAIR AGREEMENT THIS MORNING AND WILL USE A BLEND BUT
TRENDING TOWARDS NAM SOLUTIONS. BROAD TROUGH THROUGH THE NORTHERN
INTO THE CENTRAL PLAINS CENTERED TO THE NORTH OF WINNIPEG.
STATIONARY BOUNDARY LYING FROM CENTRAL MONTANA TO THE BLACK HILLS
INTO WESTERN NEBRASKA WILL BE THE FOCUS FOR SNOW AS SEVERAL WAVES
MOVE ALONG THE FRONT TODAY AND TONIGHT. 1036MB ARCTIC HIGH OVER WEST
CENTRAL CANADA WILL CONTINUE TO MOVE SOUTH ACROSS NORTHERN PLAINS
TODAY. 850MB TEMPERATURES WILL INCREASE FROM -8C THIS MORNING TO -1C
THIS AFTERNOON AND THEN COME CRASHING DOWN AFTER 0Z FROM -1C TO -15C
BY 18Z SUNDAY. LIGHT SNOW WILL END EARLY THIS MORNING BEFORE THE
NEXT WEAK WAVE MOVES SOUTHEAST OUT OF THE DAKOTAS AFTER 12Z AND
BRING LIGHT SNOW EAST OF A LINE FROM GORDON TO BROKEN BOW THROUGH
THE DAY. LOW CLOUDS AND STRATUS THROUGH THE DAY. TODAY EXPECT
TEMPERATURES IN THE 30S WITH TEMPERATURES NEAR 40 OVER SOUTHWEST
NEBRASKA. STRONGER WINDS WILL CONTINUE OVER NORTH CENTRAL NEBRASKA
TODAY AND TONIGHT. BEST CHANCES FOR SNOW OVER NORTH CENTRAL
NEBRASKA EAST OF A LINE FROM VALENTINE TO BROKEN BOW WHERE WE
COULD SEE AN INCH OR TWO BY EARLY THIS EVENING. THAT WAVE WILL
EXIT NORTH CENTRAL NEBRASKA BY MIDNIGHT AND THEN THE FOCUS SHIFTS
WEST TO THE NEBRASKA PANHANDLE AND SOUTHWEST NEBRASKA AFTER
MIDNIGHT AS ANOTHER WAVE MOVES OUT OF WYOMING IN FAST NORTHWEST
FLOW. AS MENTIONED BEFORE THE 1036MB HIGH CONTINUES TO BRING MUCH
COLDER AIR TO WESTERN NEBRASKA OVERNIGHT WITH THE COLDEST AIR
OVER NORTHERN NEBRASKA FROM ZERO TO 10 BELOW ZERO AND OVER
SOUTHWEST NEBRASKA ZERO TO TEN ABOVE. APPARENT TEMPERATURES OF 10
BELOW TO 25 BELOW ZERO NORTH AND EAST OF A LINE FROM GORDON TO
BROKEN BOW. WILL LET DAY SHIFT REFINE AREA FOR POSSIBLE WIND CHILL
ADVISORY LATE TONIGHT.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 313 AM CST SAT JAN 16 2016

A LARGE AND COLD /H5 TEMP -44C/ UPPER LEVEL LOW PRESSURE CENTER
WILL DROP SOUTH FROM CANADA INTO THE GREAT LAKES REGION SUNDAY. A
SHARP TEMPERATURE GRADIENT FROM NORTHEAST TO SOUTHWEST WILL
DEVELOP BOTH AT THE SURFACE AND ALOFT AS A RESULT OF THIS SYSTEM.

AT THE SURFACE...AN ARCTIC COLD FRONT WILL REACH SOUTHERN KS TO
EASTERN COLORADO BY SUNDAY AFTERNOON...WHERE IT WILL STALL. AS
MENTIONED A SHARP TEMPERATURE GRADIENT WILL BE IN PLACE...WITH
HIGHS SUNDAY AFTERNOON IN THE SINGLE DIGITS BELOW ZERO ACROSS
EASTERN SOUTH DAKOTA...WARMING TO THE 20S TO NEAR 30 DEGREES
ACROSS THE WESTERN HIGH PLAINS. BY MONDAY THE STALLED FRONT WILL
BEGIN TO LIFT NORTH AS A WARM FRONT...WITH HIGHS REACHING INTO THE
40S ACROSS EASTERN COLORADO TO THE WEST OR WARM SIDE OF THE
FRONT. OUR AREA WILL REMAIN ON THE COLD SIDE OF THE FRONT...AND HAVE
LOWERED HIGHS A TAD AS EAST TO SOUTHEAST WINDS WILL KEEP
TEMPERATURES DOWN AS COLD AIR IS RECYCLED BACK WEST.

AS MENTIONED THE TEMPERATURE GRADIENT IS ALSO SEEN IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE...AND A PERSISTENT BAND OF MID
LEVEL FRONTOGENESIS WILL BE ORIENTED FROM NORTHWEST TO SOUTHEAST
ACROSS THE WESTERN HIGH PLAINS SUNDAY INTO MONDAY. THIS WILL
RESULT IN CLOUD COVER...AND THE POSSIBILITY OF SOME LIGHT SNOW
SUNDAY MORNING.

A SHORTWAVE DISTURBANCE WILL MOVE EAST ACROSS THE NORTHERN AND
CENTRAL PLAINS MONDAY NIGHT INTO TUESDAY...WITH STRONG MID LEVEL
WARM AIR ADVECTION RESULTING IN THE POSSIBILITY OF LIGHT SNOW. IN
THE WAKE OF THIS SYSTEM...A PACIFIC AIRMASS WILL SPREAD
EAST PROMISING WARMER TEMPERATURES FOR ALL MID TO LATE WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1125 AM CST SAT JAN 16 2016

LIGHT SNOW WILL EXPAND IN COVERAGE ACROSS NORTH CENTRAL NEBRASKA
THIS AFTERNOON AND EVENING...INCLUDING KVTN AND KONL. TEMPORARY
DROPS IN CIGS AND VISBY EXPECTED THROUGH ABOUT 17/03Z. ACROSS
SOUTHWEST NEBRASKA...CIGS WILL VARY THROUGH THE EVENING UNTIL
ANOTHER WAVE OF MOISTURE ARRIVES TONIGHT...PRODUCING MVFR/IFR CIGS.
LIGHT SNOW IS POSSIBLE ACROSS THE PANHANDLE OVERNIGHT INTO
SUNDAY...WITH SOME SNOW AS FAR EAST AS KLBF. CIGS SHOULD LIFT OUT
OF MVFR/IFR CATEGORIES FOR NORTH CENTRAL NEBRASKA BY SUNDAY MID
MORNING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...POWER
SHORT TERM...POWER
LONG TERM...TAYLOR
AVIATION...SNIVELY
Hazardous weather outlook, Jan 16, 4:54 AM CST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
454 AM CST SAT JAN 16 2016

NEZ004>010-022>029-035>038-056>059-069>071-094-171100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
454 AM CST SAT JAN 16 2016 /354 AM MST SAT JAN 16 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TODAY...BRINGING
LIGHT SNOW. THE BEST CHANCE OF SNOW WILL BE ACROSS NORTH CENTRAL
NEBRASKA EAST OF A LINE FROM VALENTINE TO BROKEN BOW...WHERE
ACCUMULATIONS OF AROUND AN INCH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
EARLY SUNDAY MORNING TEMPERATURES WILL RANGE FROM ZERO TO 10 BELOW
ZERO OVER NORTHERN NEBRASKA. WIND CHILLS MAY FALL TO 10 BELOW
ZERO TO 25 BELOW ZERO NORTH AND EAST OF A LINE FROM CODY TO
BROKEN BOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

POWER

Nearby

Wind Chill Advisories in Nebraska, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.